Advertisement


Advertisement


Advertisement


Author Topic: Cortisone injection affecting menstrual cycle?  (Read 11221 times)

Offline booms

  • MINIgeek (20-50 posts)
  • **
  • Posts: 28
  • Liked: 0
  • I don't run, I fly!
Cortisone injection affecting menstrual cycle?
« on: October 21, 2008, 05:38:19 AM »
I had my first cortisone injection in my left knee on 5th Sept. Since then I've had irregular periods every 2-3 weeks. My periods were monthly and regular. Do these injections affect periods? Please help :(
Patella Fracture both knees: Dec'03
Operated twice on left knee.
Removal of hardware June'04.
Might need arthroscopy.

Offline maryc

  • SuperKNEEgeek
  • *****
  • *
  • Posts: 1366
  • Liked: 8
Re: Cortisone injection affecting menstrual cycle?
« Reply #1 on: October 21, 2008, 05:52:31 AM »
there seems to be a connection I found this using google "cortisone injection menstrual"
http://www.everybody.co.nz/page-bc9ecf5c-7c0f-45bf-829e-99db51e7ad2a.aspx
There were quite a few antidotal connections and one study that I didn't want to registar to read.  I would call the OS office just to be sure.
8/4/07 fell
8/5 diagnosed TPF
8/6 surgery plate and 6 screws
8/12 out of hospital NWM
8/21 staples removed
9/18 OS appt - WBAT with crutches
10/10 - WBAT with cane
10/27 - back to work w/cane
12/26 - no cane, slight limp when tired
1/25/08 - released from PT, no limp
2/3/09 - Released by OS

Offline Plumb

  • SuperKNEEgeek
  • *****
  • Posts: 3830
  • Liked: 4
Re: Cortisone injection affecting menstrual cycle?
« Reply #2 on: December 05, 2008, 05:43:12 AM »
I would say every woman is different.  I have had cortizone injections every 3-4 months for the last 3 years.  My period has never changed.  There was one instance of excessive peeing after a cortizone injection but I could not prove it was the cortizone or me flushing out a kidney stone.

Bottom line .. If your concerned go see an GYN-  You may have something else that is not related to your knee going on.

Offline booms

  • MINIgeek (20-50 posts)
  • **
  • Posts: 28
  • Liked: 0
  • I don't run, I fly!
Re: Cortisone injection affecting menstrual cycle?
« Reply #3 on: January 09, 2009, 12:46:13 PM »
THanks for the replies. I saw a gyn and confirmed it was due to the injection. Anyways, my pain level hasn't dropped so the Kenalog injection didn't help at all. Also, another top ranked doctor completely disapproved teh use of this injection on me. Acc to him, I'm too young (28) for such injections. don't know what else to do now for the pain.
Patella Fracture both knees: Dec'03
Operated twice on left knee.
Removal of hardware June'04.
Might need arthroscopy.

 















support